Alert archive / Minnesota / Tornado Warnings in 2014
Tornado Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Aug 24, 2014, 5:45 PM CDT for Aitkin County, Crow Wing County, Minnesota. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2014, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 24, 2014, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Aitkin County, MN, Crow Wing County, MN
The radar
The Duluth radar (KDLH), 142 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:48 PM CDT | HAIL 1.75 | 5 E Brainerd, MN | |
| Aug 24, 6:03 PM CDT | HAIL 0.25 | 2 Ssw Deerwood, MN | PEA SIZE HAIL WAS OBSERVED OFF AND ON FOR APPROX HALF AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
351
WFUS53 KDLH 242245
TORDLH
MNC001-035-242315-
/O.NEW.KDLH.TO.W.0003.140824T2245Z-140824T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
545 PM CDT SUN AUG 24 2014
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 615 PM CDT
* AT 545 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR WOODROW...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
WOODROW AROUND 550 PM CDT.
RIVERTON AROUND 605 PM CDT.
IRONTON AND CUYUNA COUNTRY STATE PARK AROUND 610 PM CDT.
DEERWOOD AND CROSBY AROUND 615 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BAY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4664 9402 4647 9365 4622 9403 4633 9424
TIME...MOT...LOC 2245Z 218DEG 18KT 4635 9405
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
DAP2 follow-up statements
188
WWUS53 KDLH 242252
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
552 PM CDT SUN AUG 24 2014
MNC001-035-242315-
/O.CON.KDLH.TO.W.0003.000000T0000Z-140824T2315Z/
CROW WING MN-AITKIN MN-
552 PM CDT SUN AUG 24 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL AITKIN AND
CENTRAL CROW WING COUNTIES UNTIL 615 PM CDT...
AT 552 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WOODROW...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
RIVERTON AROUND 605 PM CDT.
IRONTON AND CUYUNA COUNTRY STATE PARK AROUND 610 PM CDT.
DEERWOOD AND CROSBY AROUND 615 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BAY LAKE AND CEDAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4628 9396 4637 9418 4664 9402 4647 9365
TIME...MOT...LOC 2252Z 218DEG 18KT 4638 9402
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DAP688
WWUS53 KDLH 242305
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
605 PM CDT SUN AUG 24 2014
MNC001-035-242315-
/O.CON.KDLH.TO.W.0003.000000T0000Z-140824T2315Z/
CROW WING MN-AITKIN MN-
605 PM CDT SUN AUG 24 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL AITKIN AND
CENTRAL CROW WING COUNTIES UNTIL 615 PM CDT...
AT 605 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR IRONTON...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
IRONTON AND CUYUNA COUNTRY STATE PARK AROUND 610 PM CDT.
DEERWOOD AND CROSBY AROUND 615 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CEDAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4630 9393 4639 9413 4664 9402 4647 9365
TIME...MOT...LOC 2305Z 218DEG 18KT 4643 9396
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DAPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 24, 3:08 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 24, 3:08 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
308 PM CDT SUN AUG 24 2014
.SHORT TERM...(THIS EVENING THROUGH MONDAY AFTERNOON)
ISSUED AT 307 PM CDT SUN AUG 24 2014
THE THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING IS THE MAIN
CONCERN FOR THE SHORT TERM. CONVECTION IS EXPECTED TO DEVELOP OVER
CENTRAL MINNESOTA WITHIN THE NEXT COUPLE HOURS ALONG A COLD FRONT
AND TRACK EWD THROUGH THE NORTHLAND. THERE IS THE POTENTIAL FOR
LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES WITH THIS LINE
OF STORMS. WILL ALSO HIGHLIGHT THE POTENTIAL FOR HEAVY RAIN AND
POSSIBLY LOCALIZED FLOODING. CONVECTIVE WATCHES AND WARNINGS WILL
LIKELY BE NEEDED.
DEEP CUTOFF UPPER LOW OVER ERN MT IS CURRENTLY LIFTING TO THE E/NE
THIS AFTERNOON AS A NEARLY CO-LOCATED SFC LOW WRAPS UP OVER THE
DAKOTAS AND A TRAILING COLD FRONT EXTENDS TO THE SOUTH AND SE INTO
ERN SD/SWRN MN AND NW IA. A LINE OF THUNDERSTORMS HAS DEVELOPED
OVER S-CNTRL MN THIS AFTERNOON AND TRACK TO THE E/NE THROUGH THE
EVENING. WILL LIKELY SEE EXPANSION OF THIS LINE TO THE NORTH FROM
ST. CLOUD TO PARK RAPIDS AND BY 4-5 PM SEE SOME OF THESE STORMS
MOVE INTO THE BRAINERD LAKES AREA EWD TO AROUND PINE CITY. INITIAL
STORM TYPE WITH THESE STORMS IS EXPECTED TO CELLULAR IN NATURE
WITH AN PRIMARY THREAT OF HAIL AND A FEW TORNADOES. HOWEVER AS THE
SYSTEM EVOLVES THROUGH THE EVENING WILL LIKELY SEE THE STORM TYPES
CHANGE TO LINEAR...WITH THE THREAT SHIFTING TO DAMAGING WINDS. LOW
CLOUD COVER HAS FINALLY ERODED TO A CERTAIN EXTENT OVER NE MN AND
HAS ALLOWED THE BL TO DESTABILIZE WITH ML CAPE VALUES IN THE 1500
TO 2500 J/KG RANGE OVER CENTRAL MN...AND ROUGHLY 30-35 KT OF DEEP
LAYER SHEAR. AN AREA OF UPPER LEVEL DIVERGENCE OVER ERN MN
ASSOCIATED WITH A 80KT UPPER LEVEL JET WILL ALSO AID IN THE LARGE
SCALE LIFT WITH THESE STORMS. THERE IS ALSO THE POTENTIAL FOR
HEAVY RAINFALL WITH THIS SYSTEM. THE ABUNDANT AMT OF DEEP LAYER
MOISTURE...PWATS AROUND 1.7 INCHES...WILL MAKE CONDITIONS
FAVORABLE FOR HEAVY RAIN. WIDESPREAD RAINFALL AMTS WILL LIKELY
RANGE FROM 0.5 TO 1 INCH...WITH LOCALLY HIGHER AMTS NEAR 2 INCHES
OR MORE POSSIBLE. LOCALIZED FLOODING IS NOT OUT OF THE
QUESTION...ESPECIALLY OVER AREAS THAT HAVE SEEN SOME HEAVIER RAIN
EVENTS RECENTLY INCLUDING LAST NIGHT AROUND CROW WING AND AITKIN
COUNTIES WHICH SAW AROUND 1-2 INCHES.
AS THIS LINE OF CONVECTION MOVES TO THE EAST THIS EVENING WINDS
WILL SHIFT TO THE WEST BEHIND THE FRONT AND EVENTUALLY BECOME CALM
LATE TONIGHT. THERE COULD BE A SMALL WINDOW OF OPPORTUNITY FOR
PATCHY FOG IN WAKE OF THE RAIN AND THE COOL TEMPS MOVING IN...BUT
CONFIDENCE IS LOW. RAIN SHOWERS AND POSSIBLY A FEW ISOLATED WEAK
STORMS LINGER OVER THE ARROWHEAD AND NRN WI VERY LATE TONIGHT AND
EARLY MON MORNING. A DRIER AIR MASS AND COOLER MORE STABLE AIR
MOVES IN DURING THE DAY MONDAY WITH TEMPS ONLY IN THE 60S TO THE
WEST...BUT INTO THE 80S OVER NW WI.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 307 PM CDT SUN AUG 24 2014
AFTER SEVERAL DAYS OF GREY SKIES AND WET WEATHER IT IS SHAPING UP TO
BE A MUCH DRIER AND SUMMER LIKE WEATHER PATTERN FOR MUCH OF THE WORK
WEEK. HIGH PRESSURE WILL BUILD FURTHER INTO THE NORTHLAND MONDAY
NIGHT AND TUESDAY...KEEPING THE CHANCES FOR PRECIPITATION TO THE
NORTH AND SOUTH OF THE AREA. WE ARE GENERALLY IN CONFLUENT UPPER
LEVEL FLOW IN BETWEEN A NORTHERN STREAM AND A MORE SOUTHWEST
SOUTHERN STREAM. THIS CONFLUENT FLOW WILL EVENTUALLY ESTABLISH
ITSELF AS A ZONAL WESTERLY FLOW FOR THE REMAINDER OF THE WORK WEEK.
LOOKING FOR A GOOD DEAL OF SUNSHINE THROUGHOUT THE WEEK...WITH THE
NEXT CHANCES FOR PRECIPITATION NOT ARRIVING UNTIL LATE IN THE WEEK
OR INTO THE WEEKEND. FOR NOW WILL STICK WITH LOW POPS...AS THERE ARE
DISTINCT MODEL DIFFERENCES THAT FAR OUT. OVERALL NOT LOOKING LIKE
THERE WILL BE MAJOR PRECIPITATION DURING THE LATTER PART OF THE
EXTENDED TIME PERIOD. HIGHS WILL START THE EXTENDED GENERALLY IN THE
60S BUT WARM THROUGH THE 70S DURING THE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1245 PM CDT SUN AUG 24 2014
WIDESPREAD IFR/LIFR CONDITIONS WILL GRADUALLY GIVE WAY TO
INCREASINGLY MVFR AND EVEN SOME VFR CONDITIONS AS THE AFTERNOON
WEARS ON. THERE IS A PERSISTENT AREA OF LOW CLOUDS WITH NO REAL
BREAKS AS OF 1245 PM...STRETCHING FROM NORTH CENTRAL MN TO THE
TWIN PORTS AND DOWN TO JUST EAST OF THE TWIN CITIES. THIS WILL
LIKELY BE THE LAST AREA TO SEE CLOUDS IMPROVE TO A GREAT EXTENT.
PERSISTENT EAST WINDS WERE ALSO KEEPING CONDITIONS MOIST AND
CLOUDY NEAR KDLH. THUNDERSTORMS...SOME STRONG...ARE THEN EXPECTED
TO DEVELOP LATER IN THE AFTERNOON AND CONTINUE TO BE POSSIBLE INTO
THE EVENING. DRIER AIR WILL FINALLY MAKE ITS WAY IN OVERNIGHT FROM
WEST TO EAST...RESULTING IN MAINLY VFR CONDITIONS FOR MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 59 74 52 67 / 80 10 10 10
INL 58 66 47 63 / 20 10 10 10
BRD 56 72 50 69 / 60 10 10 10
HYR 64 80 53 71 / 70 10 10 10
ASX 65 79 55 69 / 70 10 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...BEACH HAZARDS STATEMENT UNTIL 8 PM CDT THIS EVENING FOR MNZ037.
WI...BEACH HAZARDS STATEMENT UNTIL 8 PM CDT THIS EVENING FOR WIZ001.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ121-
140>148.
&&
SHORT TERM...BJT
LONG TERM...DAP
AVIATION...DAPHazardous weather outlook, Aug 24, 2:49 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 249 PM CDT SUN AUG 24 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 249 PM CDT SUN AUG 24 2014 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT CONDITIONS WILL BE FAVORABLE FOR RIP CURRENTS AROUND THE PARK POINT BEACH TODAY. THERE IS A HIGH RISK OF RIP CURRENTS. CHECK THE LATEST BEACH HAZARDS STATEMENT FOR DETAILS. THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND THROUGH THE EVENING. THERE IS THE POTENTIAL FOR SEVERE WEATHER...WITH LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR TWO. THE CONVECTION IS EXPECTED TO INITIATE OVER NORTH CENTRAL MINNESOTA ALONG A COLD FRONT AND MOVE TO THE EAST THROUGH THE EVENING. BE SURE TO MONITOR THE WEATHER CONDITIONS THROUGH THE DAY...ESPECIALLY IF OUTDOOR ACTIVITIES ARE PLANNED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON WEST OF HIGHWAY 169 IN MINNESOTA...AND AROUND THE TWIN PORTS AND INTO NORTHWEST WISCONSIN BY EVENING. LSZ121-140>148-251030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 249 PM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTHEAST WINDS AROUND THE HEAD OF WESTERN LAKE SUPERIOR WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT. CHECK THE LATEST NEAR SHORE MARINE FORECAST FOR DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE NORTH SHORE THIS EVENING...AND SPREAD TO THE EAST ALONG THE SOUTH SHORE AND INTO CENTRAL LAKE SUPERIOR TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 24, 3:53 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
353 PM CDT SUN AUG 24 2014
MNZ025-033-034-242130-
CROW WING-NORTH CASS-SOUTH CASS-
353 PM CDT SUN AUG 24 2014
...STRONG THUNDERSTORM DEVELOPING IN CENTRAL CASS COUNTY...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 4 MILES SOUTH OF OSHAWA...MOVING
NORTHEAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING FUNNEL CLOUDS...HALF INCH DIAMETER
HAIL...WIND GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
BACKUS... PHEASANT LAKE... TEN MILE LAKE...
PONTORIA... HACKENSACK... WOMAN LAKE...
WALKER... WHIPHOLT... LONGVILLE...
BREVIK... WABEDO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4681 9477 4682 9467 4703 9468 4728 9457
4705 9387 4663 9460 4675 9480
TENTINGERLocal storm report, Aug 24, 4:40 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
440 PM CDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 ESE HACKENSACK 46.92N 94.50W
08/24/2014 M0.25 INCH CASS MN TRAINED SPOTTER
RAIN 0.6 INCH IN 15 MINUTES. LITTLE TO NO WIND.
&&
SGOHDELocal storm report, Aug 24, 4:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
448 PM CDT SUN AUG 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 5 ENE HACKENSACK 46.96N 94.42W
08/24/2014 M0.92 INCH CASS MN TRAINED SPOTTER
RAIN DURATION 0.5 HOUR.
&&
SGOHDESpecial weather statement, Aug 24, 5:15 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
515 PM CDT SUN AUG 24 2014
MNZ034-242245-
CROW WING-
515 PM CDT SUN AUG 24 2014
...STRONG THUNDERSTORM SOUTH OF BRAINERD...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR SHEPHARD...MOVING NORTHEAST AT
30 MPH.
THIS STORM IS CAPABLE OF PRODUCING FUNNEL CLOUDS...HALF INCH DIAMETER
HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SOUTH LONG LAKE... BRAINERD... WOODROW...
MERRIFIELD... BAY LAKE... DEERWOOD...
RIVERTON...
STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4627 9431 4647 9418 4648 9382 4635 9382
4615 9403 4615 9432
TENTINGERSpecial weather statement, Aug 24, 5:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 529 PM CDT SUN AUG 24 2014 MNZ018-025-026-242300- NORTH CASS-NORTH ITASCA-SOUTH ITASCA- 529 PM CDT SUN AUG 24 2014 ...STRONG THUNDERSTORM NEAR MUD LAKE... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MUD LAKE...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING FUNNEL CLOUDS...HALF INCH DIAMETER HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... SCHOOLCRAFT STATE PARK... DAYS HIGH LANDING... ZEMPLE... DEER RIVER... BASS LAKE... DEER LAKE... MOOSE LAKE... COHASSET... PRAIRIE LAKE... BOWSTRING... WABANA LAKE... NORTH STAR LAKE... SPIDER LAKE... TALMOON... STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4762 9378 4736 9333 4713 9396 4731 9415 TENTINGER
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:21 AM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 24 min |
| Aug 24, 3:54 AM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 51 min |
| Aug 24, 4:50 AM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing, Itasca | 40 min |
| Aug 24, 5:35 AM CDT | Special Weather Statement | DLH | Aitkin, Itasca | 55 min |
| Aug 24, 6:30 AM CDT | Special Weather Statement | DLH | Pine | 60 min |
| Aug 24, 6:35 AM CDT | Special Weather Statement | DLH | Saint Louis | 40 min |
| Aug 24, 8:34 AM CDT | Small Craft Advisory | DLH | 13 hr | |
| Aug 24, 8:40 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 11 hr |
| Aug 24, 3:53 PM CDT | Special Weather Statement | DLH | Cass | 37 min |
| Aug 24, 4:17 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 43 min |
| Aug 24, 4:57 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 33 min |
| Aug 24, 5:15 PM CDT | Special Weather Statement | DLH | Crow Wing | 30 min |
| Aug 24, 5:29 PM CDT | Special Weather Statement | DLH | Itasca | 31 min |
| Aug 24, 5:32 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 43 min |
| Aug 24, 6:01 PM CDT | Special Weather Statement | DLH | Itasca | 14 min |
| Aug 24, 6:13 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 24 min |
| Aug 24, 6:16 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Aug 24, 6:30 PM CDT | Special Weather Statement | DLH | Koochiching | 30 min |
| Aug 24, 6:46 PM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Aug 24, 6:49 PM CDT | Special Weather Statement | DLH | Pine | 26 min |
| Aug 24, 6:54 PM CDT | Special Weather Statement | DLH | Crow Wing | 36 min |
| Aug 24, 6:56 PM CDT | Special Weather Statement | DLH | Aitkin | 34 min |
Nearby
Tornado Warnings in Minnesota, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.